Drought, Lincoln
- When
- July 7, 6:00 AM CST to July 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Severe drought (D2) conditions across north-central Wisconsin expanded to include northern Lincoln County early in the month and then expanded to include the entire county by late in the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Severe drought (D2) conditions across north-central Wisconsin expanded to include northern Lincoln County early in the month and then expanded to include the entire county by late in the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 7, 3:02 AM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 402 AM CDT TUE JUL 7 2009 .SHORT TERM...TODAY THROUGH WEDNESDAY. THE AREA IS IN BETWEEN UPPER LOW OVER SOUTHERN ONTARIO AND AN UPPER RIDGE OVER THE PLAINS STATES. SOME LOW CLOUDS ARE WRAPPING AROUND THE UPPER LOW AND JUST GRAZING DOOR COUNTY EACH TODAY. SOME CIRRUS WAS SPILLING OVER THE RIDGE INTO WESTERN WISCONSIN AS WELL. SOME CUMULUS WILL LIKELY FORM LATER TODAY...ESPECIALLY NEAR ANY LAKE A BAY BREEZES...BUT NOT EXPECTING TOO MUCH AS TEMPERATURES DEWPOINT DEPRESSIONS WILL BE LARGE. THIS SHOULD RESULT IN A PARTLY TO MOSTLY SUNNY DAY WITH HIGHS 4 TO 7 DEGREES BELOW NORMAL. SKIES SHOULD BE CLEAR OVER ALL BUT THE SOUTHWEST PART OF THE FORECAST AREA TONIGHT. THIS COMBINED WITH LIGHT WINDS SHOULD ALLOW TEMPERATURES TO FALL INTO THE 40S AND LOW 50S IN MOST PLACES. CLOUDS WILL BE MOVING INTO THE SOUTHWEST PART AS A WEAK SHORTWAVE PASSES BY TO OUR SOUTH. THERE MIGHT BE ENOUGH DYNAMICS TO GET SOME SHOWERS OUT OF A MIDDLE DECK OF CLOUDS BUT THAT/S ALL THAT IS EXPECTED AS OF NOW. HIGHS WILL BE SIMILAR TO TODAYS. .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY. 00Z MON GFS ENSEMBLE MEAN CONTINUES TO INDICATE THAT THE BLOCKING RIDGE OVER THE LABRADOR STRAITS AND GREENLAND WILL PROMOTE EASTERN CONUS TROUGHING...WITH A TEMPORARY REPRIEVE THU-FRI AS THE PATTERN RELOADS. MAIN FORECAST CONCERNS OVER THE LONG TERM INCLUDE TIMING OF A COLD FRONT ACROSS THE AREA...AND EVENTUAL STALLED LOCATION OF SAID FRONT AT THE END OF THE WEEK. THE ECMWF HAS BEEN THE SUPERIOR MODEL AS OF LATE...AND THE ONLY CHANGE CONTINUITY-WISE IS THAT IT SPEEDS UP THE EASTWARD PROGRESSION OF A CLOSED UPPER LOW ACROSS NORTHERN ONTARIO THIS WEEKEND. WITH GOOD AGREEMENT OF ITS SOLUTION COMPARED TO THE 12Z GFS ENSEMBLE MEAN...SEE NO REASON TO STRAY FROM THE ECMWF. WEDNESDAY NIGHT AND THURSDAY...AT THE START OF WEDNESDAY EVENING...THE TROUBLESOME 850MB WARM FRONT WILL BE POSITIONED OVER THE UPPER MISSISSIPPI VALLEY...BUT BETTER FORCING WILL RESIDE OVER THE DAKOTAS AHEAD OF SHORTWAVE TROUGHING AND ASSOCIATED ELONGATED SURFACE LOW PRESSURE. THIS WARM FRONT WILL LIFT NE OVER THIS PERIOD...CROSSING THE FORECAST AREA ON THURSDAY...BUT FLOW OVER THE WARM FRONT WILL BE MORE PERPENDICULAR WEST OF THE AREA...AND AM RELUCTANT TO ADD PRECIP CHANCES. SOUTHERLY WINDS WILL DEVELOP AHEAD OF THE EASTWARD MOVING COOL FRONT OVER THE NORTHERN PLAINS...PUSHING UP 925MB TEMPS INTO THE LOW 20S OVER NE WISCONSIN...WHICH WOULD CORRESPOND TO LOW TO MID 80S FOR HIGHS. WILL SEE SOME INCREASING CLOUDS AHEAD OF THE COOL FRONT THAT WILL MAKES ITS WAY INTO WESTERN MINNESOTA BY 00Z FRI. STILL SEEING INDICATIONS OF A PRE-FRONTAL TROUGH WITH STEEP MID-LEVEL LAPSE RATES ALONG IT. LEADING EDGE OF THE STEEPER LAPSE RATES AND 700MB THETAE AXIS WILL ARRIVE INTO CENTRAL WI BY 00Z FRI...AND WONDER IF WE COULD SEE SOME SPOTTY ELEVATED CONVECTION DEVELOP. INHERITED GRIDS HAVE LOW CHANCES OF THUNDERSTORMS ACROSS CENTRAL WI THU AFTERNOON...AND SEE NO REASON TO DEVIATE FROM THIS FORECAST. THURSDAY NIGHT THROUGH FRIDAY NIGHT...LEADING SHORTWAVE TROUGH WILL LIFT NE ACROSS ONTARIO...WHICH WILL SLOW DOWN THE FORWARD PROGRESS OF THE COOL FRONT AS IT REACHES CENTRAL WISCONSIN THURSDAY NIGHT. THE PRE-FRONTAL TROUGH WILL STILL BE LEADING THE CHARGE...BUT MODEST ELEVATED INSTABILITY TO THE TUNE OF 600-1000 J/KG WILL RESIDE ALONG THE COOL FRONT. THIS ELEVATED INSTABILITY WILL BE WEAKENING WITH TIME THURSDAY NIGHT...SO STILL SKEPTICAL OF HOW MUCH WILL BE LEFT BY THE TIME IT REACHES OUR AREA. MOISTURE WILL NOT BE A PROBLEM...HOWEVER...WITH 850MB DEWPOINTS UPWARDS OF 14C. WIND FIELDS ARE BETTER BEHIND THE FRONT...BUT WITHIN THE INSTABILITY AXIS...THE ECMWF SHOWS BETWEEN 30-40KTS OF 0-6KM BULK SHEAR. SO FORESEE A MARGINAL SEVERE CHANCE...LARGELY STILL DEPENDENT ON THE AMOUNT OF ELEVATED INSTABILITY AVAILABLE. THE FRONT CROSSES THE MAJORITY OF THE AREA ON FRIDAY AND FAR SOUTHEASTERN SECTIONS FRIDAY NIGHT. WITH THE UPPER LEVEL SUPPORT TO ITS NORTH...CONVERGENCE ALONG THE FRONT WEAKENS...WHICH WOULD LEAVE SOME SPOTTY CONVECTION POSSIBLE FRIDAY INTO FRIDAY NIGHT. HIGHS FRIDAY COULD REACH INTO THE MID 80S OVER MUCH OF THE AREA. SATURDAY AND SATURDAY NIGHT...UPPER TROUGH WILL MOVE ACROSS ONTARIO AND QUEBEC WITH THE SOUTHERN EDGE OF THE JET STREAM LOCATED OVER THE SOUTHERN GREAT LAKES. THIS SHOULD BE ENOUGH TO PUSH THE FRONT SOUTH OF THE FORECAST AREA WITH A COOLISH AIRMASS MOVING IN BY SATURDAY NIGHT. AS COOLER AIR BEGINS TO FILTER IN...COULD STILL SEE HIGHS THROUGH THE 70S ON SATURDAY...AND POSSIBLY SEVERAL DEGREES COOLER ON SUNDAY. LOOKS LIKE A GOOD WEEKEND && .AVIATION...ANY PATCHY GROUND FOG WILL DISSIPATE SHORTLY AFTER SUNRISE TODAY. VFR WEATHER EXPECTED THROUGH TUESDAY... THOUGH THERE COULD BE BRIEF MVFR CIGS OVER DOOR COUNTY TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/MPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 603 AM CDT TUE JUL 7 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 603 AM CDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE FORECAST AREA FROM LATE THURSDAY INTO FRIDAY AS A COOL FRONT TRACKS OVER THE REGION. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-081115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 603 AM CDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR DURING THIS PERIOD.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189184.